Jump to content

Benzodiazepines


redpeach
 Share

Recommended Posts

I have been able to taper down to only a few doses a week, and only as needed. I have vertigo and take valium for the symptoms. Sometimes I must have that medicine. I do think that a combo of neuro and physical therapies with exercise have helped to reduce the occurence of the vertigo attacks. You have to find ways to reduce the need for the dosage before you reduce the dosage. Slowly cut back as you lose your need for the doses.

Link to comment
Share on other sites

Like WinterSown, my daughter takes the diazepam for her vertigo.  How low we can go all depends on her vertigo.  It's a very scary thing to go off of the one thing that made all the difference in the world as far as her vertigo.  But we will very slowly keep plugging along.  My daughter has MCAS as well, and when her vertigo is bad, sometimes she will take an extra Benedryl instead of increasing her diazepam.  With MCAS, we find that her body really likes the extra antihistamines.  Helps to keep it calm.  She had an upperGI endoscopy where they also did some motility testing while they were there.  The second medicine that they used to stimulate her small intestines gave her a bad reaction.  Face got all blotchy, throat was starting to swell... nurse ran and got some Benedryl and shot it through her IV.  In about a minute, all was well again.  Kind of scary, though. 

Link to comment
Share on other sites

On 1/27/2018 at 7:29 AM, redpeach said:

@Jan How slow are you going? Thank you for your reply

 

I was taking 1 mg in the AM and 1mg  in the evening of Lorazapam for over 10 years.  I went down 1/4 pill in the AM for a month.  Then another 1/4 pill so now I take 1/2 in the AM and 1 at night. How is that for slow?  I plan to reduce  1/4 a month until I am down to one a day.   If I do OK, I will do the same with the evening pill.  But it seems  like the evening pill really helps when I get overstimulated, which might be as simple as going to a potluck.   I hope to get to "as needed" at some point.   

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...